MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh
Catalog Number 0112950
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix plug (device #1) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix plug (device #1).The patient's attorney did not make any allegations regarding the implanted bard/davol ventralex st device.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2012, the patient underwent surgery for implant of an unspecified bard/davol perfix plug (device #1) and an unspecified bard/davol ventralex st.As reported, the patient is only making a claim for an adverse patient outcome against the perfix plug (device #1).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that on (b)(6) 2012, the patient underwent surgery for implant of an unspecified bard/davol perfix plug (device #1) and an unspecified bard/davol ventralex st.As reported, the patient is only making a claim for an adverse patient outcome against the perfix plug (device #1).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2012- patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plug (device 1).Per op notes, ¿a transverse inguinal skin incision was made and carried down to the external oblique aponeurosis.The external oblique was incised from the external inguinal ring.The hernia sac was dissected from the cord structures, opened, ligated and amputated.A perfix plug was placed into the residual fascial defect and fixed in place and was secured with sutures.The inguinal floor was reinforced with a mesh patch and was secured with pubic tubercle, the conjoint tendon and the shelving edge of the poupart¿s ligament.¿ (b)(6) 2017- patient was diagnosed with recurrent right inguinal hernia and umbilical hernia, mesh protrusion, adhesion thereby underwent laparoscopic repair with implant of ventralex st mesh (device 2) and synthetic mesh and partial explant of perfix plug (device 1).Per op notes, ¿a transverse incision was made superior to the umbilicus and dissected down to the fascia.The previously placed perfix plug (device 1) and patch were found to be protruding into the peritoneum and right groin.The peritoneum overlying the inguinal region was incised.Dissection was carried down below the cooper¿s ligament and iliopubic tract.The small section of peritoneum that was densely adherent to the previous mesh was left intact.Some portion of densely adhered mesh was excised.A small cord lipoma in the indirect space was identified and reduced.A synthetic mesh was placed into the inguinal floor and was secured with sutures.A ventralex st mesh (device 2) was placed into the umbilical hernia defect.The fascia was then closed transversely over the mesh and secured with sutures.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix plug (device #1) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix plug (device 1).The patient's attorney did not make any allegations regarding the implanted bard/davol ventralex st device.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2011) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4 (product catalog no, corporate lot no, udi no., expiry date), d6b, g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PerFix Plug
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key8750327
Report Number1213643-2019-05680
Device Sequence Number13992025
Product Code FTL
UDI-Device Identifier00801741016653
UDI-Public(01)00801741016653(17)161028(10)HUVI2049
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number0112950
Device Lot NumberHUVI2049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer08/11/2026
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale